MAUDE Adverse Event Report: BIOMET MICROFIXATION 11.5" TITANIUM PECTUS BAR; CUSTOM TITANIUM PECTUS BAR

BIOMET MICROFIXATION 11.5" TITANIUM PECTUS BAR; CUSTOM TITANIUM PECTUS BAR
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).This is the initial mdr and the product evaluation has been completed.This is the initial report as is was discovered in the product evaluation that there was another part associated with this complaint.The complaint is that the bars were too short.The distributor reported that the product will not be returned.No product was returned and no functional tests or inspections could be performed.Patient matched pectus bars (pt-xxxx) are designed to fit the patient at the location where the provided ct scan was taken and multiple bar lengths are purposed from which the surgeon chooses his preferred size.A review of the confirmation scan and dhrs of these products show that the length match the surgeons preference and were inspected for shape in accordance with the print prior to distribution (see attached (b)(4) confirmation scan & above attached dhrs).If the bars are not implanted in the same location and orientation as the patients scan, the bars may appear to be short.No intra-operative pictures, post-operative scans, of physicians reports were provided; therefore the correct placement/orientation of the bar could not be confirmed.For these reasons, the complaint could not be confirmed and the most likely underlying cause of this complaint could not be determined.There are no indications of manufacturing defects.This is a level two complaint in accordance with the levels defined in sop 14.0.9 (product evaluation).The risk of the bar being the incorrect size is addressed in afmea_pectus_rev 1 under #13 / correction of the excavatum / placement of bar (for custom prebent bars (pt-xxxx) only) / bar is to long or to short: bar bend does not match patient anatomy.This risk has a listed severity of 3 (modification to surgical procedure, major increase in surgical time) and a listed occurrence of 2 (referring to sop 4.1.1, = 3%).There were no adverse events reported.The severity of this complaint is no greater than the severity listed in the fmea.For all patient matched pectus bars (part #pt-xxxx) in the previous one years (from the notification date) there has been a complaint rate of 0.29%, which is no greater than the occurrence listed in the application fmea.This is the only complaint on part #pt-3138 lot #918440 and pt-3137 lot #918430.There is no indication of manufacturing defects and there are no updates to the risk documents needed.The dhrs of these products were reviewed and no non-conformance was found.Multiple mdr reports were filed for this event, please see associated report: 0001032347-2019-00413.
 
Event or Problem Description
It was reported that a patient match pectus bar was shorter than expected.Attempts have been made and no further information has been provided.

Brand Name
11.5" TITANIUM PECTUS BAR
Common Device Name
CUSTOM TITANIUM PECTUS BAR
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9392280
Report Number0001032347-2019-00518
Device Sequence Number19439089
Product Code HRS
UDI-Device Identifier00841036270087
UDI-Public00841036270087
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPT-3137
Device Lot Number918430
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date11/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age12 YR